MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-150-P-NS-0
Medical Device Problem Code Physical Property Issue (3008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, that during an unspecified procedure, the cxi support catheter became stuck at the hub of the catheter and could not be advanced further.Another manufacturer's wire guide was advanced into the complaint device from the proximal end when it became lodged in the hub.Another manufacturer's catheter was used instead and the procedure was successfully completed without any patient adverse effects.Upon receipt of the complaint device by the manufacturer, it was noted the catheter had skive damage (thin layers cut off) which ran almost the full length of the device leaving the braided wire of the shaft exposed approximately 28.1cm from the distal tip.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, instructions for use (ifu), quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of what appeared to be skive damage.This damage was noticed on the full length of the outside of the shaft of the device.Measuring from the strain relief, a kink was visible at a distance of 146.2 cm.There was tip damaged and out of round, and it looked jagged (but not sharp).A sample 0.018 wire guide was used to check for any blockages in the cxi; however, the wire guide could not be inserted into the hub.An attempt was made to insert the wire guide into the distal tip, and the wire stopped at a distance of 47.5 cm from the distal tip of the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause was determined to be related to the device manufacturing process.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7558532
Report Number1820334-2018-01636
Device Sequence Number1899255
Product Code KRA
UDI-Device Identifier00827002500013
UDI-Public(01)00827002500013(17)201116(10)8379378
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCXI-2.6-18-150-P-NS-0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/18/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND WIRE GUIDE 0.014INCH/ABBOTT